Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switched to Viramune
Jul 9, 2003

I use to take Compivar and Sustiva for about a year no bad side effects. I switched to viramune and compivar and Viread. After about a week I started gettingn bad gas. Now about 3 weeks later I have alot of diarrhea especially about 15 - 30 minutes after eating. Is there anything I can do. My doctor gave me Flagel and Cipro to see if it was a bug I picked up but has not done any good so far. About 8 days on them. Could it just be the Viramune? Help

Response from Dr. Henry

GI side effects are not particularly common with Viramune but nonspecific abdominal pain and diarrhea is seen. I would make sure your liver is OK as well as look for GI infections/parasites before using further empiric antibiotics. Use of calcium or fiber supplements and/or immodium (1-2 tablets/day and then try to taper down) helps sometimes on an empiric basis. KH



Previous
Best treatment for Neuropathy
Next
Urinanalysis results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement